What is the actual physical failure that causes death from Alzheimer's, and how is the failure caused by the disease? I'm just confused as it was my understanding that Alzheimer's was a disease that only affected cognitive function. I don't know what is meant by Alzheimer's being a "cause" of death. Thanks
Hi, I have seen and been with server that have passed from Alzheimer's, but like you it's something Elsa that takes them but the Alzheimer's is what's behind that causes them.
My mom passed 9 months ago from Alzheimer's. she had strokes from it, which was because she could no longer get out of bed and it caused clots to go to her brain, she also had bad kidneys and the Alzheimer's was behind her uti infections as she stopped drinking lots water.
Even though it's other things that cause the death they put Alzheimer's as the reason, they don't do autopsies on them because of the Alzheimer's
The Alzheimer's affects the organs and shuts them down, so they list Alzheimer's as the reason of death. Have a Blessed day, Heart
My mother in law technically died of pneumonia, but it was the dementia that caused her body to degrade where she could not function - she was not swallowing well, could not do bodily functions, was not healing any more etc.
It seems to degrade the entire body, not just the brain.
I know many people just think about the loss of memory, but it truly effects the entire body and in the late(r) stages, the person is pretty much bedridden. We had a hard time convincing others, strangely, that it is a terminal disease effecting the entire body as they just thought about the memory loss and wandering. So in the few visits she had, people were shocked at her condition.
My mother was diagnosed with early stage Alzheimer's with just a little memory loss, she went into a home normal, 8 weeks later i picked her up and she had been put on a drug called respirdal. She was sedated, bottom eye lids hanging down and red, gazing into the distance, eyes glazed over, falling asleep, unstable walking and, communicating properly and wanting to die, she also gained diabetes. I took her off the respirdal and she lived with me for 6 months, eventually made a recovery, playing bowls, bingo and senior citizens. She went back to a home and 3 months ago was put onto respirdal for apparent behavior issues(that in my opinion exaggerated to obtain funding by issuing drugs) she has just had a stroke which in Janssen consumer information states the drug causes stroke, tardive dyslexia, behavior changes, sleeplessness and agitation. The doctors will not remove her from respirdal and my mother is dying. A victim of a system that supports billion dollar pharmaceutical companies. I believe there is a serious issue in the industry and innocent people are dying prematurely by drugs pushed by a currupt medical industry.
i am so sorry to hear this, my prayers are with you and your mother.
my mom also was put on that but did not do good so we took her off. you need to be firm about taking your mom off that med, there are other meds they can try her on. you are her voice and without you she has to go along with whatever anyone does to her. plz let us know how shes doing . Heart
Hi, I am sorry to hear that, my husband is also on rispedal just lower dose and he seems OK but when the Dr wants me to give him more to control his sleeping through the night. He used to be night worker, he is so active between 12.30 pm till 2 or 3 am. moving around furnitures, forget where the toilet is and wet the floor or undress himself instead of going to toilet to empty his urine. He also has a good sleep through the night which is good for me to have a good sleep as well.
You can make decision not to let her go back to that Nursing home, there should be many more to move into. Also you stop them to harm her health, it is all her well being not Dr. It should be your judgement to see your mum at least get better or remain the same. Please keep your mum away from that place.
I am trying to help my husband as long as I can till he requires to go to home. If he goes there then his health will go down hill and never be the same the way we look after him or her.
It is stressful and plenty of sleepless nights, screaming at him then I feel guilty to do that to him. I have always felt uncomfortable after I yell at him. It is the way of life, some bad days and some good days as well. They can understand you but not whole sentence or seem to ignore the direction which cause me mor anger and lose patient especially when you don't have a good sleep so many nights.
Please take care and do what best for your love one.
I'm new to this sight but am interested in anybody that has had family members put on Risperedone for behavioral changes in dementia. My mother, in the past 3 months, has gone from walking (tad unsteady) with confusion, obvious delusional stories, living with me to living in a nursing home - unable to walk, refusing PT to help her walk, bigger dilusions, paranoia, being hateful and mean (intentionally) to me at first (I think because I'm there every day and she lays the blame on me) and then shortly thereafter, meaner than a snake to everybody. Hitting, scratching, refusing food, meds, toileting. It's been horrible, of course, but now she's in a geri-psych ward because that's the next step. I read about this med and it's intended use and it's warned against patients with dementia. Not that I'd want to prolong her agony by her living longer, I guess I'm just looking for somebody in the same situation that can relate. What other meds are there to help with the bad behavior and the hallucinations and dilusional thoughts???
first let me say how sorry I am that you and your loved one is going threw this. this is a aweful Disease thats takes everything away from you , from talking to walking.
my mom got it at age 64, she lived to be 72 but her life was sad as each time this Disease took more away from her , at first she knew but as time went on she didnt remember she had it.
yes my mom was put on Risperedone, and at first she slept a lot and at times it would really make her mean, but also you need to remember some get that way even with out the meds , because it effects the Brain and it starts shutting down so they change.
the risperedone never did a lot for her so we had her took off of it and she was on Ativan, Klonopin, for anxiety and to calm her down.
they seem to take care of her problems so she did fine just on them,
sorry to hear shes been put in a mental ward. i hope ya go by and see her and let her know shes loved, they still need that touch, as we all do. she cant help that she has this and its not really her acting that way. i am sure if she could she would change it.
God Bless you , she is in my prayers as well as you ,Its not easy watching someone you love go from being family to someone you dont know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.